Thunderstorm Wind, Palm Beach
- When
- March 13, 6:45 PM EST to 7:00 PM EST
- Where
- Palm Beach County, Jupiter
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 26.933, -80.100
73 inches of rain. Street flooding occurred on Military Trail between 45th Street and North Lake Boulevard.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFL wrote it up.
A severe thunderstorm that formed near the intersection of a frontal boundary and the sea breeze front produced wind gusts of 60 mph and hail ranging from penny to golf ball in size.Doppler radar indicated localized maximum storm total rainfall amounts near 10 inches while a South Florida Water Management District rain gauge measured 2.73 inches of rain. Street flooding occurred on Military Trail between 45th Street and North Lake Boulevard. Excessive lightning caused numerous tree fires and power was knocked out to about 7000 customers.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Mar 13, 2:40 PM EST, 4 hours 5 minutes earlier.
SOUTH FLORIDA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI 240 PM EST THU MAR 13 2003 TEMPERATURES WILL CONTINUE WARMER THAN NORMAL ACROSS SOUTH FLORIDA FOR THE FORESEEABLE FUTURE AS THE LONGWAVE TROUGH REMAINS ENTRENCHED OVER THE CENTRAL PART OF THE CONTINENT. BIGGEST CHANGE THIS CYCLE WILL BE INCREASED CHANCES FOR CONVECTION OVER THE WEEKEND. MODELS ALL BEGINNING TO LOOK SIMILAR WITH RAIN CHANCES SATURDAY AND MAV CONTINUES THE HIGHER POPS THROUGH SUNDAY. MAIN REASON FOR PRECIPITATION WILL BE DEEPER MOISTURE AND ENERGY CHUNKS ROTATING AROUND UPPER LEVEL LOW OVER SOUTHEAST STATES. MAV NUMBERS MAY BE SOMEWHAT HIGH GIVEN THAT INSTABILITY LOOKS A BIT SKIMPY FOR SATURDAY...HOWEVER IF CLOUDINESS HOLDS OFF LONG ENOUGH TO HEAT THINGS UP WELL...AFTERNOON STORMS COULD BECOME MORE NUMEROUS. WITH SURFACE RIDGE DIRECTLY OVER SOUTH FLORIDA SUNDAY...WINDS WILL BE VERY LIGHT SO SEABREEZES WILL BE A GOOD BET. WILL INCREASE POPS TO SCATTERED CATEGORY AS WELL FOR SUNDAY. NO CHANGES THROUGH THE EXTENDED PERIODS WITH A CONTINUATION OF ABOVE NORMAL TEMPERATURES. WILL MAINTAIN SLIGHT CHANCE POPS THROUGH THE PERIOD AS WARM TEMPERATURES PRODUCE SEABREEZES BOTH COASTS EACH DAY. WINDS WILL BE FAIRLY LIGHT OVER THE MARINE AREAS THROUGH TUESDAY WITH NO HIGHLIGHTS NEEDED. DIRECTION WILL BE MOSTLY SOUTHEAST EXCEPT FOR A BRIEF PERIOD OF SOUTH AND SOUTHWEST FLOW SATURDAY NIGHT AND SUNDAY. NO PROBLEMS FOR FIRE WEATHER. PBI BE 071/085 072/083 069 24122 FLL BE 074/085 075/084 072 24122 MIA BE 074/086 075/084 072 24121 APF BE 068/086 069/084 068 24020 .MIA...NONE.
FLZ063-066>075-132300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 900 AM EST THU MAR 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY ...ISOLATED THUNDERSTORMS THIS AFTERNOON... A CONTINUING MOIST AND MODERATELY UNSTABLE ATMOSPHERE...ALONG WITH SEA BREEZE INFLUENCES...WILL ALLOW FOR ISOLATED THUNDERSTORMS TO DEVELOP BY MID AFTERNOON. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY EXPECT INCREASING MOISTURE AND INSTABILITY OVER SOUTH FLORIDA INTO NEXT WEEK AS A STRONG WEATHER SYSTEM MOVES THROUGH THE SOUTHEAST UNITED STATES. THIS WILL RESULT IN WIDELY SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOON. THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS HOWEVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Melbourne radar (KMLB), 142 km away, was scanning. The volume nearest the first event began at 23:44 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5344471, 5344472.